Alert archive / Texas / Winter Storm Warnings in 2013
Winter Storm Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Dec 5, 2013, 9:50 AM MST for Lea County, New Mexico; 11 counties in Texas. It was in force for 17 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 5, 2013, 9:50 AM MST (16:50 UTC)
- Expired
- Dec 6, 2013, 3:19 AM MST
- In force
- 17 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Scurry County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 50 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 5, 12:00 PM MST | SLEET 0.25 | Andrews, TX | 0.10-0.25 INCH OF ICE ACCUMULATION FROM A MIX OF FREEZING RAIN AND SLEET. |
| Dec 5, 12:15 PM MST | SLEET 0.5 | Tatum, NM | 0.25-0.5 INCH OF ICE ACCUMULATION IN TATUM FROM A MIX OF FREEZING RAIN AND SLEET, MAINLY SLEET. |
| Dec 5, 12:15 PM MST | SNOW 1 | Crossroads, NM | 1 INCH OF SNOWFALL IN NORTHERN LEA COUNTY AS OF THURSDAY AFTERNOON. |
| Dec 5, 12:15 PM MST | SNOW 2 | Caprock, NM | 2 INCHES OF SNOWFALL IN NORTHWESTERN LEA COUNTY AS OF THURSDAY AFTERNOON. |
| Dec 5, 1:00 PM MST | SLEET 0.1 | Stanton, TX | AROUND 0.10 INCH ICE ACCUMULATION FROM FREEZING RAIN AND SLEET, MAINLY SLEET. |
| Dec 5, 1:00 PM MST | SLEET 0.25 | Snyder, TX | ICE ACCUMULATION OF 0.10-0.25 INCH FROM A MIX OF FREEZING RAIN AND SLEET, MAINLY SLEET. |
| Dec 5, 3:00 PM MST | SLEET 0.1 | Colorado City, TX | NEAR 0.10 INCH ICE ACCUMULATION DUE TO A MIX OF FREEZING RAIN AND SLEET. |
| Dec 5, 4:00 PM MST | SLEET 1 | Big Spring, TX | 1 INCH OF ICE ACCUMULATION FROM A MIX OF FREEZING RAIN AND SLEET, MAINLY SLEET. |
| Dec 5, 4:00 PM MST | SLEET 1 | Odessa, TX | AROUND ONE INCH OF ICE ACCUMULATION FROM FREEZING RIAN AND SLEET, MAINLY SLEET. |
| Dec 5, 8:00 PM MST | SLEET 0.5 | Midland, TX | AROUND 0.5 INCH OF ICE ACCUMULATION DUE TO A MIX OF FREEZING RAIN AND SLEET, MAINLY SLEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMAF 051650 AAA WSWMAF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1050 AM CST THU DEC 5 2013 ...WINTER STORM WARNING IN EFFECT THROUGH TONIGHT FOR LOCATIONS OF THE PERMIAN BASIN ALONG AND NORTH OF INTERSTATE 20 INCLUDING LEA COUNTY NEW MEXICO... ...WINTER WEATHER ADVISORY IN EFFECT FOR LOCATIONS ALONG AND SOUTH OF I-20...INCLUDING THE DAVIS MOUNTAINS AND BREWSTER COUNTY THROUGH TONIGHT FOR A WINTRY MIX... .A STRONG ARCTIC COLD FRONT HAS PUSHED WEST INTO THE MOUNTAINS AND VERY COLD TEMPERATURES HAVE SETTLED IN BEHIND THE FRONT. FREEZING RAIN AND SLEET ARE THE PRIMARY FORMS OF WINTRY PRECIPITATION AND WILL CONTINUE TO DEVELOP AND MOVE ACROSS OF THE AREA FROM WEST TO EAST. ICE ACCUMULATIONS AROUND ONE QUARTER INCH ARE POSSIBLE IN THE WARNED AREA ALONG WITH 1 TO 2 INCHES OF SLEET. IN THE ADVISORY AREA ICE ACCUMULATIONS LESS THAN ONE QUARTER INCH ARE MOSTLY EXPECTED. WELL BELOW NORMAL TEMPERATURES WILL COMBINE WITH NORTHERLY WINDS AND RESULT IN WIND CHILLS OF 10 TO 15. THOSE CONSIDERING TRAVEL ACROSS THE REGION OVER THE NEXT FEW DAYS SHOULD MAKE CONTINGENCY PLANS TO DEAL WITH THIS WINTRY WEATHER. NMZ029-033-034-TXZ045>048-050>053-060>062-060100- /O.UPG.KMAF.WW.Y.0006.000000T0000Z-131206T1200Z/ /O.NEW.KMAF.WS.W.0004.131205T1650Z-131206T1200Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR- MIDLAND- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND 1050 AM CST THU DEC 5 2013 /950 AM MST THU DEC 5 2013/ ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST /5 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING FOR SLEET AND FREEZING RAIN WHICH IS IN EFFECT UNTIL 6 AM CST /5 AM MST/ FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * EVENT...ICE AND FREEZING RAIN ACCUMULATIONS. * TIMING...TODAY AND TONIGHT. * IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. POWER LINES AND WEAKENED TREE LIMBS MAY FALL. * ICE ACCUMULATIONS OF ONE QUARTER INCH AND SLEET ACCUMULATIONS OF ONE TO TWO INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SLEET AND ICE WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ027-028-TXZ057>059-063-067>070-074-075-081-258-060100- /O.CON.KMAF.WW.Y.0006.000000T0000Z-131206T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GLASSCOCK-WARD-CRANE- UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-PECOS-BIG BEND AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...ALPINE...FORT DAVIS...FORT STOCKTON... BIG BEND NP...MARATHON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 1050 AM CST THU DEC 5 2013 /950 AM MST THU DEC 5 2013/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ FRIDAY... * EVENT...LIGHT ACCUMULATIONS OF FREEZING RAIN AND SLEET. * TIMING...TODAY AND TONIGHT. * IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. * FREEZING RAIN ACCUMULATIONS OF ONE TO TWO TENTHS OF AN INCH. SLEET ACCUMULATIONS NEAR ONE HALF INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
000 WWUS44 KMAF 052040 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CST THU DEC 5 2013 ...WINTER STORM WARNING IN EFFECT THROUGH TONIGHT FOR LOCATIONS OF THE PERMIAN BASIN ALONG AND NORTH OF INTERSTATE 20 INCLUDING LEA COUNTY NEW MEXICO... ...WINTER WEATHER ADVISORY IN EFFECT FOR LOCATIONS ALONG AND SOUTH OF I-20...INCLUDING THE DAVIS MOUNTAINS AND BREWSTER COUNTY THROUGH TONIGHT FOR A WINTRY MIX... .A STRONG ARCTIC COLD FRONT PUSHED SOUTHWEST TO THE MOUNTAINS AND VERY COLD TEMPERATURES HAVE SETTLED IN BEHIND THE FRONT. FREEZING RAIN AND SLEET WILL BE THE PRIMARY FORMS OF WINTRY PRECIPITATION WITH MORE SNOW ACROSS SOUTHEAST NEW MEXICO. ICE ACCUMULATIONS AROUND ONE QUARTER INCH ARE POSSIBLE IN THE WARNED AREA ALONG WITH ADDITIONAL ACCUMULATIONS OF SLEET AND SNOW UP TO 1 INCH. IN THE ADVISORY AREA ICE ACCUMULATIONS LESS THAN ONE QUARTER INCH ARE MOSTLY EXPECTED. WELL BELOW NORMAL TEMPERATURES WILL COMBINE WITH NORTHERLY WINDS AND RESULT IN WIND CHILLS OF 10 TO 15. THOSE CONSIDERING TRAVEL ACROSS THE REGION TONIGHT SHOULD MAKE CONTINGENCY PLANS TO DEAL WITH THIS WINTRY WEATHER. NMZ029-033-034-TXZ045>048-050>053-060>062-061200- /O.CON.KMAF.WS.W.0004.000000T0000Z-131206T1200Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR- MIDLAND- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND 240 PM CST THU DEC 5 2013 /140 PM MST THU DEC 5 2013/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ FRIDAY... * EVENT...SNOW... SLEET... AND FREEZING RAIN ACCUMULATIONS. * TIMING...TONIGHT. * ICE ACCUMULATIONS OF ONE QUARTER INCH. ADDITIONAL SNOW AND SLEET ACCUMULATION UP TO 1 INCH. * IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. POWER LINES AND WEAKENED TREE LIMBS MAY FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SLEET AND ICE WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ027-028-TXZ057>059-063-067>070-074-075-081-258-061200- /O.CON.KMAF.WW.Y.0006.000000T0000Z-131206T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GLASSCOCK-WARD-CRANE- UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-PECOS-BIG BEND AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...ALPINE...FORT DAVIS...FORT STOCKTON... BIG BEND NP...MARATHON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 240 PM CST THU DEC 5 2013 /140 PM MST THU DEC 5 2013/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ FRIDAY... * EVENT...LIGHT ACCUMULATIONS OF FREEZING RAIN AND SLEET. * TIMING...TONIGHT. * FREEZING RAIN ACCUMULATIONS LESS THAN A QUARTER INCH. SLEET ACCUMULATIONS NEAR ONE HALF INCH. * IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS44 KMAF 060320 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 920 PM CST THU DEC 5 2013 ...WINTER STORM WARNING IN EFFECT THROUGH TONIGHT FOR LOCATIONS OF THE PERMIAN BASIN ALONG AND NORTH OF INTERSTATE 20 INCLUDING LEA COUNTY NEW MEXICO... ...WINTER WEATHER ADVISORY IN EFFECT FOR LOCATIONS ALONG AND SOUTH OF I-20...INCLUDING THE DAVIS MOUNTAINS...BREWSTER COUNTY...AND TERRELL THROUGH TONIGHT FOR A WINTRY MIX... .A STRONG ARCTIC COLD FRONT PUSHED SOUTHWEST TO THE MOUNTAINS AND VERY COLD TEMPERATURES HAVE SETTLED IN BEHIND THE FRONT. FREEZING RAIN AND SLEET WILL BE THE PRIMARY FORMS OF WINTRY PRECIPITATION WITH MORE SNOW ACROSS SOUTHEAST NEW MEXICO. ICE ACCUMULATIONS AROUND ONE QUARTER INCH ARE POSSIBLE IN THE WARNED AREA ALONG WITH ADDITIONAL ACCUMULATIONS OF SLEET AND SNOW UP TO 1 INCH. IN THE ADVISORY AREA ICE ACCUMULATIONS LESS THAN ONE QUARTER INCH ARE MOSTLY EXPECTED. WELL BELOW NORMAL TEMPERATURES WILL COMBINE WITH NORTHERLY WINDS AND RESULT IN WIND CHILLS OF 10 TO 15. THOSE CONSIDERING TRAVEL ACROSS THE REGION TONIGHT SHOULD MAKE CONTINGENCY PLANS TO DEAL WITH THIS WINTRY WEATHER. NMZ029-033-034-TXZ045>048-050>053-060>062-061200- /O.CON.KMAF.WS.W.0004.000000T0000Z-131206T1200Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR- MIDLAND- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND 920 PM CST THU DEC 5 2013 /820 PM MST THU DEC 5 2013/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ FRIDAY... * EVENT...SNOW... SLEET... AND FREEZING RAIN ACCUMULATIONS. * TIMING...TONIGHT. * ICE ACCUMULATIONS OF ONE QUARTER INCH. ADDITIONAL SNOW AND SLEET ACCUMULATION UP TO 1 INCH. * IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. POWER LINES AND WEAKENED TREE LIMBS MAY FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SLEET AND ICE WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TXZ082-061200- /O.EXA.KMAF.WW.Y.0006.000000T0000Z-131206T1200Z/ TERRELL- INCLUDING THE CITY OF...SANDERSON 920 PM CST THU DEC 5 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... * EVENT...LIGHT ACCUMULATIONS OF FREEZING RAIN AND SLEET. * TIMING...TONIGHT. * FREEZING RAIN ACCUMULATIONS LESS THAN A QUARTER INCH. SLEET ACCUMULATIONS NEAR ONE HALF INCH. * IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ027-028-TXZ057>059-063-067>070-074-075-081-258-061200- /O.CON.KMAF.WW.Y.0006.000000T0000Z-131206T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GLASSCOCK-WARD-CRANE- UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-PECOS-BIG BEND AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...ALPINE...FORT DAVIS...FORT STOCKTON... BIG BEND NP...MARATHON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 920 PM CST THU DEC 5 2013 /820 PM MST THU DEC 5 2013/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ FRIDAY... * EVENT...LIGHT ACCUMULATIONS OF FREEZING RAIN AND SLEET. * TIMING...TONIGHT. * FREEZING RAIN ACCUMULATIONS LESS THAN A QUARTER INCH. SLEET ACCUMULATIONS NEAR ONE HALF INCH. * IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 44
000 WWUS44 KMAF 061019 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 419 AM CST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY IN EFFECT THIS MORNING FOR MUCH OF WEST TEXAS.... ...WINTER STORM WARNING CANCELLED FOR LOCATIONS OF THE PERMIAN BASIN ALONG AND NORTH OF INTERSTATE 20 INCLUDING LEA COUNTY NEW MEXICO... .LIGHT FREEZING RAIN...LIGHT SLEET...LIGHT SNOW AND PATCHY FREEZING DRIZZLE WILL SLOWLY DIMINISH BEFORE ENDING THIS MORNING ACROSS MUCH OF WEST TEXAS BEHIND A STRONG ARCTIC COLD FRONT. ALTHOUGH ADDITIONAL SNOW...SLEET OR ICE ACCUMULATIONS ARE EXPECTED TO BE LIGHT...HAZARDOUS DRIVING CONDITIONS CAN STILL BE EXPECTED THIS MORNING. THE PRECIPITATION IS EXPECTED TO END BY NOON TODAY. MUCH BELOW NORMAL TEMPERATURES WILL COMBINE WITH NORTHEASTERLY WINDS AND RESULT IN WIND CHILLS IN THE TEENS TODAY. TXZ045>048-050>053-060>062-061800- /O.CAN.KMAF.WS.W.0004.000000T0000Z-131206T1200Z/ /O.EXB.KMAF.WW.Y.0006.000000T0000Z-131206T1800Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER... ANDREWS...STANTON...BIG SPRING...COLORADO CITY...KERMIT... ODESSA...MIDLAND 419 AM CST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WARNING IS CANCELLED... * EVENT...LIGHT ACCUMULATIONS OF FREEZING RAIN...SLEET OR SNOW. * TIMING...THIS MORNING. * FREEZING RAIN ACCUMULATIONS LESS THAN A QUARTER INCH. SLEET ACCUMULATIONS UP TO A HALF INCH. * IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ029-033-034-061130- /O.CAN.KMAF.WS.W.0004.000000T0000Z-131206T1200Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL 319 AM MST FRI DEC 6 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WINTER STORM WARNING. LITTLE ADDITIONAL PRECIPITATION IS EXPECTED THIS MORNING. MOTORISTS CAN STILL EXPECT TO ENCOUNTER SOME SLICK SPOTS ON ROADWAYS AND CAUTION IS ADVISED THIS MORNING. $$ NMZ027-028-TXZ057-258-061130- /O.CAN.KMAF.WW.Y.0006.000000T0000Z-131206T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 419 AM CST FRI DEC 6 2013 /319 AM MST FRI DEC 6 2013/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WINTER WEATHER ADVISORY. LITTLE ADDITIONAL PRECIPITATION IS EXPECTED THIS MORNING. MOTORISTS CAN STILL EXPECT TO ENCOUNTER SOME SLICK SPOTS ON ROADWAYS AND CAUTION IS ADVISED THIS MORNING. $$ TXZ080-061800- /O.EXB.KMAF.WW.Y.0006.000000T0000Z-131206T1800Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 419 AM CST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... * EVENT...LIGHT ACCUMULATIONS OF FREEZING RAIN...SLEET OR SNOW. * TIMING...THIS MORNING. * FREEZING RAIN ACCUMULATIONS LESS THAN A QUARTER INCH. SLEET ACCUMULATIONS NEAR ONE HALF INCH. * IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ058-059-063-067>070-074-075-081-082-061800- /O.EXT.KMAF.WW.Y.0006.000000T0000Z-131206T1800Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-GLASSCOCK-WARD-CRANE- UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-PECOS-BIG BEND AREA- TERRELL- INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... ALPINE...FORT DAVIS...FORT STOCKTON...BIG BEND NP...MARATHON... SANDERSON 419 AM CST FRI DEC 6 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * EVENT...LIGHT ACCUMULATIONS OF FREEZING RAIN...SLEET OR SNOW. * TIMING...THIS MORNING. * FREEZING RAIN ACCUMULATIONS LESS THAN A QUARTER INCH. SLEET ACCUMULATIONS NEAR ONE HALF INCH. * IMPACTS...DANGEROUS DRIVING CONDITIONS DUE TO ICE AND SLEET ACCUMULATIONS ON ROADS INCLUDING BRIDGES AND OVERPASSES. STAIRWAYS...WALKWAYS AND WINDOWS MAY ALSO BECOME ICY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 5, 6:42 AM MST, 3 hours 8 minutes earlier.
Area forecast discussion, Dec 5, 6:42 AM MST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
742 AM CST Thu Dec 5 2013
.UPDATE...
Sending an update to now include the Trans Pecos and Highway 54
corridor in the Winter Weather Advisory. Freezing rain is
beginning to increase across the area as cold air continues to
move further south and west. Bridges and overpasses will begin to
ice up and travel will become dangerous across the advised area.
&&
.PREV DISCUSSION... /ISSUED 541 AM CST Thu Dec 5 2013/
DISCUSSION...
Cold front currently barreling southwestward in the Pecos Valley
with temperatures currently in the 20s to lower 30s behind it.
Prefer the colder and more moist ECMWF model through tonight based
on latest temperature and radar trends. We have expanded the
winter weather advisory today and tonight to include the Guadalupe
Mountains, southeast New Mexico plains, and the northern and
central Permian Basin. Precipitation currently is expanding
rapidly across southeast New Mexico and the upper Trans Pecos
region ahead of a large upper level trough and upper jet moving
through the Rockies. More precipitation can be seen on radar
across southern New Mexico and extreme west Texas. As the
precipitation encounters the colder air the dominant precipitation
type through the day today in the advisory area will be freezing
rain due to warm and moist air overrunning freezing temperatures
at the surface. Away from the advisory area there will be a chance
of just rain today with colder temperatures.
For tonight went with chance to likely pops due to overrunning
and forcing continuing with the approach of the upper level storm
system with enhanced lift from the right rear quadrant of the
upper level jet. Surface cold air will continue to funnel south
and the chance of freezing rain will expand southward to include
the lower Trans Pecos and Davis Mountains. The day shift will need
to monitor these areas for a possible winter weather advisory
overnight as well. Across the southeast Mexico plains and the
northern Permian Basin, snow and sleet is also expected along with
freezing rain. In these areas up to 1 to 2 inches of snow and
sleet will also be possible.
By Friday the precipitation is expected to come to an end as the
upper level trough weakens and moves east. The cold air will
continue to ooze south with high temperatures likely remaining at
or below freezing under cloudy skies across the northern and
central Permian Basin with high temperatures expected from the
upper 30s near the Pecos River to the mid 50s south along the Rio
Grande River. A reinforcing shot of cold air is expected Saturday
under cloudy skies with high temperatures remaining in the 20s and
30s across much of west Texas and southeast New Mexico. The
exception will be near 50 degrees along and near the Rio Grande
River and the Van Horn Highway 54 corridor. In addition patchy
freezing drizzle will be possible Saturday and Saturday night
across the Permian Basin as overrunning commences again ahead of
the next upper level trough approaching from the Rockies.
By Sunday the next upper trough will amplify as it drops
southeastward over the central/ southern Rockies Saturday night
with the initial shortwave trough ejecting eastward from it
resulting in the base of the upper level trough skirting northern
fringes of the forecast area Sunday. This will allow the cold
airmass over the region to be dislodged somewhat as westerly
downslope winds develop to the east of the higher terrain.
Temperatures will warm to the 50s and 60s along and west of the
Pecos River, but will remain in the 40s along and to the east.
However, cold temperatures will return to the region Monday
through next Wednesday as another arctic airmass drops south
through the region in the wake of this upper level trough
with no precipitation expected.
AVIATION...
VFR conditions will prevail, although -FZRA is expected at all TAF
sites this morning, except KFST and KPEQ. Ceilings will gradually
lower and expect MVFR ceilings to form over most TAF sites by this
afternoon or evening. Ceilings will likely lower to IFR tonight at
KHOB, KINK and KMAF. Snow will be possible, especially at KCNM and
KHOB tonight, which could reduce visibility to MVFR at times.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 31 21 27 17 / 60 60 10 10
BIG SPRING TX 33 22 27 17 / 60 70 10 10
CARLSBAD NM 38 29 34 24 / 40 50 0 10
DRYDEN TX 56 36 41 28 / 30 40 10 10
FORT STOCKTON TX 46 29 37 22 / 50 50 10 10
GUADALUPE PASS TX 46 30 36 21 / 50 40 0 10
HOBBS NM 28 21 28 18 / 50 50 0 10
MARFA TX 59 33 49 25 / 50 40 10 10
MIDLAND INTL AIRPORT TX 33 23 28 18 / 60 60 10 10
ODESSA TX 34 23 28 18 / 60 60 10 10
WINK TX 44 26 34 23 / 50 50 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY until 5 AM MST Friday FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains of Eddy County...Northern Lea County...
Southern Lea County.
TX...WINTER WEATHER ADVISORY until 6 AM CST /5 AM MST/ Friday FOR THE
FOLLOWING ZONES... Andrews...Borden...Crane...Dawson...
Ector...Gaines...Glasscock...Guadalupe Mountains...Howard...
Loving...Martin...Midland...Mitchell...Pecos...Reagan...
Reeves County and Upper Trans Pecos...Scurry...Upton...Van
Horn and Highway 54 Corridor...Ward...Winkler.
&&
29/99Hazardous weather outlook, Dec 5, 3:09 AM MST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 409 AM CST THU DEC 5 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 409 AM CST THU DEC 5 2013 /309 AM MST THU DEC 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A MIX OF FREEZING RAIN AND SLEET WILL OCCUR TODAY GENERALLY ALONG AND NORTH OF A GUADALUPE MOUNTAINS TO KERMIT TO MIDLAND/ODESSA TO GARDEN CITY LINE TODAY. SINCE ONE TO TWO TENTHS OF AN INCH OF ICE COULD ACCUMULATE IN THESE AREAS, A WINTER WEATHER ADVISORY IS IN EFFECT TODAY. UP TO ONE HALF INCH OF SLEET COULD ALSO ACCUMULATE IN SOME AREAS, MAINLY OVER SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN. TONIGHT, MORE FREEZING RAIN, SLEET AND SNOW IS EXPECTED TO FALL FROM THE GUADALUPE AND DAVIS MOUNTAINS, EASTWARD ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. ICE ACCUMULATIONS OF ONE TENTH TO TWO TENTHS OF AN INCH WILL BE POSSIBLE, ALONG WITH AROUND ONE INCH OF SLEET AND SNOW. THE SLEET AND SNOW WILL BE MORE PROMINENT OVER SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN. A WINTER WEATHER ADVISORY IS IN EFFECT FOR ALL OF THESE AREAS UNTIL 6 AM CST FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FREEZING DRIZZLE WILL BE POSSIBLE EAST OF THE PECOS RIVER SATURDAY AND SATURDAY NIGHT, EXCEPT OVER THE LOWER TRANS PECOS. ICE COULD FORM ON ROADWAYS, PARTICULARLY BRIDGES AND OVERPASSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Winter Storm Warnings in Texas, 2013Winter Storm Warnings in New Mexico, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.